Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 29, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Apr 4, 2018, 12:16 AM EDT for Morgan County, Scott County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2018, 12:16 AM EDT (04:16 UTC)
- Expired
- Apr 4, 2018, 1:00 AM EDT
- In force
- 44 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 109 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.8
The text
As transmitted.
911
WUUS54 KMRX 040416
SVRMRX
TNC129-151-040500-
/O.NEW.KMRX.SV.W.0029.180404T0416Z-180404T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Morristown TN
1216 AM EDT WED APR 4 2018
The National Weather Service in Morristown has issued a
* Severe Thunderstorm Warning for...
Morgan County in east Tennessee...
Southern Scott County in east Tennessee...
* Until 100 AM EDT
* At 1216 AM EDT, severe thunderstorms were located along a line
extending from 11 miles northeast of Fairfield Glade to 10 miles
southwest of Crossville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Wartburg, Oliver Springs, Huntsville, Harriman, Sunbright, Oakdale,
Rugby, High Point, Coalfield, Smokey Junction, Pine Orchard,
Robbins, Rugby State Park, Deerlodge, Norma, Elgin, Frozen Head
State Park, Slick Rock and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3628 8435 3626 8438 3623 8437 3618 8440
3614 8445 3605 8434 3599 8444 3595 8460
3591 8468 3599 8472 3609 8480 3609 8483
3616 8491 3621 8491 3624 8488 3628 8488
3630 8480 3637 8472 3634 8467 3643 8435
TIME...MOT...LOC 0416Z 253DEG 39KT 3615 8480 3584 8515
HAIL...<.75IN
WIND...60MPH
$$
DGS1 follow-up statement
669
WWUS54 KMRX 040433
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
1233 AM EDT WED APR 4 2018
TNC129-151-040500-
/O.CON.KMRX.SV.W.0029.000000T0000Z-180404T0500Z/
Morgan TN-Scott TN-
1233 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR MORGAN AND SOUTHERN SCOTT COUNTIES...
At 1232 AM EDT, severe thunderstorms were located along a line
extending from 11 miles south of Huntsville to 7 miles west of
Rockwood, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wartburg, Oliver Springs, Huntsville, Harriman, Sunbright, Oakdale,
Rugby, High Point, Coalfield, Smokey Junction, Pine Orchard, Robbins,
Rugby State Park, Deerlodge, Norma, Elgin, Frozen Head State Park,
Slick Rock and Petros.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Cumberland County. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows.
&&
LAT...LON 3628 8435 3626 8438 3623 8437 3618 8440
3614 8445 3605 8434 3599 8444 3595 8460
3591 8468 3599 8472 3609 8480 3609 8483
3616 8491 3621 8491 3624 8488 3628 8488
3630 8480 3637 8472 3634 8467 3643 8435
TIME...MOT...LOC 0432Z 247DEG 60KT 3626 8443 3591 8481
HAIL...<.75IN
WIND...60MPH
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 8:45 PM EDT, 3 hours 31 minutes earlier.
Area forecast discussion, Apr 3, 8:45 PM EDT, 3 hours 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 845 PM EDT Tue Apr 3 2018 .DISCUSSION... The evening update will be issued a little early as temperatures have not fallen as much as forecast, and PoPs will be tweaked to reflect the latest timing. Projecting the speed of the line of storms in Middle TN bring them into our western counties around 05Z, and the latest HRRR supports this. Storms are expected to have a weakening trend through the evening as surface-based instability decreases, but shear will remain high and the 00Z OHX sounding shows an elevated mixed layer and midlevel dry air that will support some threat of severe storms in our area, mainly damaging winds but also a marginal hail threat. The low observed dewpoints and high LCL heights are not supportive of a tornado threat. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && DGS
Hazardous weather outlook, Apr 3, 4:17 PM EDT, 7 hours 59 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Morristown TN 417 PM EDT Tue Apr 3 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-042030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 417 PM EDT Tue Apr 3 2018 /317 PM CDT Tue Apr 3 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight A cold front will move through the region tonight, bringing widespread showers and thunderstorms. Some of these thunderstorms could be severe, with damaging winds and large hail being the primary threats. An isolated tornado cannot be ruled out. The line of storms is expected to arrive on the Cumberland Plateau around midnight, with passage through much of the Tennessee Valley by around 2-4 am EDT. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 48 min |
| Apr 4, 12:08 AM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 67 min |
| Apr 4, 12:24 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Scott, Union | 66 min |
| Apr 4, 12:59 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox, Loudon, Roane | 46 min |
| Apr 4, 1:15 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 45 min |
| Apr 4, 1:17 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 43 min |
| Apr 4, 1:26 AM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins, Jefferson and 2 more | 64 min |
| Apr 4, 1:44 AM EDT | Severe Thunderstorm Warning | MRX | Blount, Jefferson, Knox, Sevier | 46 min |
| Apr 4, 1:53 AM EDT | Special Weather Statement | MRX | McMinn, Monroe, Polk | 52 min |
| Apr 4, 2:04 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Monroe, Polk | 26 min |
| Apr 4, 2:07 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 38 min |
| Apr 4, 2:20 AM EDT | Special Weather Statement | MRX | Cocke, Greene | 40 min |
| Apr 4, 2:25 AM EDT | Special Weather Statement | MRX | Sevier | 35 min |
| Apr 4, 2:49 AM EDT | Special Weather Statement | MRX | Carter, Johnson, Sullivan, Washington | 56 min |
| Apr 4, 4:32 AM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.